CureZone   Log On   Join
Re: Side Effects and self removal question
 
Kabel Views: 25,344
Published: 14 years ago
 
This is a reply to # 1,034,584

Re: Side Effects and self removal question


hi PAmon:) Firstly, on removal. Some people do have problems with removal, but generally it should be ok. I would tell the doc that you are nervous and to be extra gentle! Sometimes i think they forget that there is a real live feeling human being laying there with her legs wide open, and they tend to just focus on the job in hand so to speak:)(no puns intended).. Removal should not hurt if the doctor is careful and if the mirena is still in the right place. You might feel a little discomfort or awkwardness perhaps, rather than actual pain. Mine was out in 2 minutes - and most of that was my doctor and nurse making sure they had the light shining in at the right direction so they could see it properly! My doc was very gentle and it really didnt hurt a bit. If you tense up however, that can make the opening tighter and cause pain yourself, so the best thing to do is to think of a song you like - get it into your head before you go to the doc - and sing it in your head while the doc is doing the removal (not out loud lol, they will send the other guys in white coats in hehehe). At the same time, concentrate on your breathing and try to breath slowly and steadily through your nose, like you are supposed to do at the dentist:) Think about your legs and let them flop outwards unless told to do otherwise, then just enjoy looking at the cracks in the ceiling, sing your song in your head and do your breathing! By the time you have done all that, it should be out lol:) - sorted! When you come home, lie down flat with a hot water bottle resting on one side of your tummy and allowing it to flop over onto you, but without any undue pressure from it onto too much of the uterus area. Some people get some mild pain afterwards, but if you do this, it should help. Take things easy for a few days, just as if you had had an operation - don't bend down or lift things, so as not to strain anything down there. Then report back to us and let us know how you are feeling!

Unfortunately i dont have any stats on how long it takes to get the weight off. Everyone is a little different. All i can say is, be kind to yourself and take things slowly. Weight gain with mirena is caused in 2 main ways, one is water retention - this should in theory be the easiest to get rid of, and as it weighs heavy, you may be pleasantly surprised that you loose a few pounds quite quickly. Although to be honest, you should not be looking to lose more than 2 pounds a week, so your body can adjust better.

Some people get bigger because the mirena increases the appetite (this is also tied up with the adrenal system) and they ate more generally. In this case it will be as hard as it is for anyone who has overeaten and has to go on a diet - i know about that becauase i have been fat all my life lol.

There is research to show that estrogen dominance causes excess fat deposits especially around the lower tummy/hip area and the thighs. In turn the fat cells make more estrogen and the estrogen dominance gets even worse! So people who carry more weight are more likely to have more hormone imbalances during their lifetime and carry an added risk of many other nasty illnesses as a result. But we wont think about that now, because we dont want to get depressed lol, we want to get healthy, right?:)

So, having said all that, it does sound like it is more fluid retention than anything,for you, because of how quickly it came on, so hopefully you will not find it too hard to get off. You could drink dandelion leaf tea and the coffe substitute made from roasted dandelion root (just the plain root, no commercial granulated made up rubbish lol). You would steep the leaves (usually in a tea bag) in hot water for a few minutes then sip it down. The roots have to be boiled for a few minutes and then strained off and the liquid drunk - it looks like black coffee but doesnt really taste too much like it lol, though it is not a bad flavour, quite mild, really. Dandelion is a very safe but effective diuretic due to the high natural potassium content. One or two cups a day should be enough, just to help things along a bit, and drink plenty of plain water as your main drink, during the day. Add in Chamomile tea if you have cramps or if you are stressed! And Raspberry leaf tea if you do bleed after removal - not everyone does:)

3 or 4 days after removal, start some gentle excercise such as walking - as long as you feel well enough of course, and gradually increase the amount of time you are walking by a few minutes each day, if you can. As you normally go to the gym i would start off slowly there and not do anything much involving your muscles in the lower abdomen area in the first week or so - you may bleed anyway due to the hormones trying to rebalance themselves, but you don't want EXTRA bleeding because you have strained the uterus by over-doing the excericise too soon!

If you are going to try and cut out Sugar and caffeine, that will help you lose some weight anyway as well as being a fantastic positive move for your general health and hormones. If you normally drink lots of caffeine, then cut it down slowly. say, if you drink 10 cups of normal tea, coffee or cola type products a day, cut them down to 6 times a day, then stay at that level for a few days, before cutting it down again to 3 times a day, then gradually phase it out completely. I only say this, because i have known people get terrible withdrawal symptoms from the social drug that is caffeine! And you dont want to add headaches and the "shakes" to your list of symptoms lol. But if you usually dont drink much caffeine anyway, then cutting it out immediately should be fine.

By the way....do you know how many times women on this forum have said that their hubbies and kids look at them like they have gone crazy???? Too many to count!!! you certainly are not alone! I hope your hubby understands that everything that has happened is nothing to do with your real personality but is the mirena which has confused your hormones - and it is the hormones which have made you feel rage. It is difficult to men to get this sometimes, unless they come from a large family of women and have experienced their sisters hormone problems:) Hopefully, he will soon have the "Old You" back!!
Best of luck for removal when you finally get it done, let us know how it all goes:) Kabel. xx
 

 
Printer-friendly version of this page Email this message to a friend
Alert Moderators
Report Spam or bad message  Alert Moderators on This GOOD Message

This Forum message belongs to a larger discussion thread. See the complete thread below. You can reply to this message!


 

Donate to CureZone


CureZone Newsletter is distributed in partnership with https://www.netatlantic.com


Contact Us - Advertise - Stats

Copyright 1999 - 2021  www.curezone.org

10.733 sec, (3)